Discussions that mention valium

Addiction & Recovery board


Hi Elizabeth - I've never posted in this section of the healthboards but I read it daily. Your post caught my attention because it sounded like what happened to me many years ago. I was given Fiorecet for an orthopedic injury (whiplash) in the early 80's. It took care of the pain and had the added effect of making me feel like super-woman!! I felt like I had so much energy and I continued to take the drug long after my whiplash subsided. After months of taking this drug at higher and higher dosages I had severe personality changes. I became very paranoid, found myself not able to sleep in my own bed but rather having to sleep in strange places like the bathroom or the staircase!! I became very, very edgy and angry and even suicidal. :confused: That drug was seriously bad news for me. When I finally decided to quit I did it cold turkey, not knowing about the possible consequences of stopping suddenly. It only took about 8 hours before I began having siezures. My body stiffened up, I couldn't speak, I started shaking and drooling.....it was a nightmare!! :eek: I ended up in the E.R. where a very understanding doc knew exactly what to do. After an overnight stay which included anti-siezure medications, valium and I believe Dilantin (sp?), I was discharged home with a prescription for a weeks worth of the siezure meds. When I finally got that stuff out of my system I swore I'd never touch Fiorecet again, and I never have. My point is: please be very careful when stopping this med cold turkey. The possible siezures that can accompany withdrawal are nothing to play with. I hope you get some medical attention first. And, I'm glad that this medication didn't turn you into the zombie that it turned me into!! All the best - KathyMac